Alert archive / Missouri / Wind Advisories in 2024

Wind Advisory 5, NWS Springfield, MO

March 24, 202434 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Mar 24, 2024, 3:09 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 24, 2024, 7:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2024, 3:09 AM CDT (08:09 UTC)
In effect from
Mar 24, 2024, 7:00 PM CDT
Expired
Mar 25, 2024, 1:00 PM CDT
In force
18 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1873 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

724 
WWUS73 KSGF 240809
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
309 AM CDT Sun Mar 24 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800-
/O.NEW.KSGF.WI.Y.0005.240325T0000Z-240325T1800Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
309 AM CDT Sun Mar 24 2024

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, east 
  central, south central, southwest and west central Missouri.

* WHEN...From 7 PM this evening to 1 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
829 
WWUS73 KSGF 241933
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
233 PM CDT Sun Mar 24 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800-
/O.CON.KSGF.WI.Y.0005.240325T0000Z-240325T1800Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
233 PM CDT Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
CDT MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, east 
  central, south central, southwest and west central Missouri.

* WHEN...From 7 PM this evening to 1 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
828 
WWUS73 KSGF 250833
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
333 AM CDT Mon Mar 25 2024

KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104-
250945-
/O.CAN.KSGF.WI.Y.0005.000000T0000Z-240325T1800Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton-
Cedar-Polk-Jasper-Dade-Greene-Newton-Lawrence-Christian-McDonald-
Barry-Stone-Taney-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, 
Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, 
Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, 
Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, and Powersite
333 AM CDT Mon Mar 25 2024

...WIND ADVISORY IS CANCELLED...

Winds have calmed slightly and are no longer expected to reach
advisory criteria.

$$

MOZ056>058-069>071-080>083-091-092-096>098-105-106-251800-
/O.CON.KSGF.WI.Y.0005.000000T0000Z-240325T1800Z/
Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas-
Dent-Webster-Wright-Douglas-Howell-Shannon-Ozark-Oregon-
Including the cities of Versailles, Rocky Mount, Stover, Laurie, 
Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton,
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Marshfield, Northview, Seymour, Rogersville, 
Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, 
Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, 
Siloam Springs, South Fork, West Plains, White Church, Teresita, 
Winona, Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer,
Thomasville, and Wilderness
333 AM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central, south central and 
  southwest Missouri.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
724 
WWUS73 KSGF 251750
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1250 PM CDT Mon Mar 25 2024

MOZ056>058-069>071-080>083-091-092-096>098-105-106-251900-
/O.EXP.KSGF.WI.Y.0005.000000T0000Z-240325T1800Z/
Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas-
Dent-Webster-Wright-Douglas-Howell-Shannon-Ozark-Oregon-
Including the cities of Versailles, Rocky Mount, Stover, Laurie, 
Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton,
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Marshfield, Northview, Seymour, Rogersville, 
Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, 
Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, 
Siloam Springs, South Fork, West Plains, White Church, Teresita, 
Winona, Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer,
Thomasville, and Wilderness
1250 PM CDT Mon Mar 25 2024

...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

Gusty winds are still expected this afternoon and tonight, but
should remain below advisory criteria. Therefore, we are letting
the wind advisory expire at 1 pm.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:46 AM CDT, 2 hours 23 minutes earlier. Its key messages:

  • Elevated to locally significant fire danger Sunday, especially east of Springfield.
  • Winds increase Sunday and especially Sunday night into Monday with speeds of 20-25 mph and gusts of 35 to 45 mph.
  • High chances (80-90%) of widespread showers and a few thunderstorms Sunday evening through Monday. Highest rainfall amounts east of Highway 65.
  • Much cooler temperatures with several chances for below freezing low temperatures Tuesday-Thursday mornings.
Area forecast discussion, Mar 24, 12:46 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1246 AM CDT Sun Mar 24 2024

.KEY MESSAGES...

- Elevated to locally significant fire danger Sunday, especially
  east of Springfield.

- Winds increase Sunday and especially Sunday night into Monday with
  speeds of 20-25 mph and gusts of 35 to 45 mph.

- High chances (80-90%) of widespread showers and a few
  thunderstorms Sunday evening through Monday. Highest rainfall
  amounts east of Highway 65.

- Much cooler temperatures with several chances for below
  freezing low temperatures Tuesday-Thursday mornings.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 208 PM CDT Sat Mar 23 2024

Synoptic overview and current conditions: Water vapor and upper
analysis show a departing low pressure system over the southeast
U.S. and the next upper low off the Oregon coast. Pacific
moisture was streaming eastward into the southern plains south
of the low with a strong upper level jet streak. Surface low
pressure was developing in the high plains into the Rockies in
advance of the next system. Large stratus deck which was over
the entire CWA earlier today has quickly eroded this afternoon
with plenty of sunshine for the afternoon. Temperatures were
chilly in the 40s across the area, but with sunshine during the
afternoon should climb back into the 50s.

Tonight: A good area of upper divergence will spread into the
plains ahead of the next upper storm system. Southerly winds
will significantly increase in the plains as the pressure
gradient increases ahead of the developing surface low and
departing high pressure system. Our CWA will be on the edge of
the stronger winds tonight, but may see some gusty winds develop
at SGF with a favored funneling wind direction. Lows tonight
will be warmest out west in the mid 40s to the mid 30s in the
east.

Sunday: The pressure gradient will increase over the CWA on
Sunday and will see some gusty winds across the area, with some
gusts of 30 to 35 mph possible during the day. Upper level
divergence will increase over the western CWA late in the day
with shortwave energy spreading into the area. Surface low will
move into western Kansas. May see some showers develop late in
the day, but will need to overcome some very dry low levels for
anything to reach the ground. Widespread elevated fire weather
conditions are expected with some spotty localized significant
fire weather east of Springfield. Afternoon humidity levels are
expected to dip into the 20 to 30 percent range in the eastern
CWA with 30 to 40 percent humidity levels over the remainder of
the CWA. Afternoon high temperatures should reach the upper 50s
to low 60s.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 208 PM CDT Sat Mar 23 2024

Sunday night into Monday night: Very windy conditions will then
develop Sunday night into Monday across the area as the low
pressure system approaches from the west. May eventually need a
wind advisory for the northwest half of the CWA during this time
frame with wind gusts of 40 to 45 mph possible. Rain chances
will increase on Sunday night into Monday as synoptic scale
lifting increases over the area. Instability looks pretty
limited for any kind of widespread severe chances despite the
strong shear, but would not rule out some stronger storms given
the strong dynamics with this system. Higher moisture will be
over the eastern CWA and our highest QPF totals of 1-2" are
expected there. The front and upper wave will then push through
the area on Monday night with the bulk of the precipitation
shifting east of the CWA by 12Z Tuesday.

Colder temperatures Tuesday into Tuesday night: Colder air will
push in behind this system and highs on Tuesday will only get
into the upper 40s to low 50s. A hard freeze will be possible on
Tuesday night across most of the area and we may need a freeze
warning as we get closer. High pressure should move into the
area on Wednesday with slightly warmer temperatures, but still
below normal for this time of year in the mid to upper 50s.

Warming trend of the end of the week: As the high pressure moves
out of the area, we'll begin to see some decent low level warm
advection for the end of the week and temperatures should rise
back to above normal in the 60s on Thursday and the 70s on
Friday.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1221 AM CDT Sun Mar 24 2024

Though all three TAF sites will likely remain VFR through the
TAF period, there's still lots of "fun" stuff happening with
this complex setup. Over the last few hours, BBG has improved
from MVFR conditions, which was most likely due to near-surface
smoke from a fire upstream in AR. Lingering haze from this smoke
in the area isn't out of the question.

The low-level jet will continue to beef up overnight, bringing
low-level wind shear concerns up to 40-50kts through Sunday
morning. At SGF and BBG, there will be a local minima in wind
shear during the day before returning in force again Sunday
night. JLN will see the worst of the wind shear, and likely
won't dip below 30kts of shear at any point during the day
Sunday with the fringes of the 60kt low-level jet overhead. AWC
also highlights concern for LLWS with an AIRMET out through at
least 23Z Sunday.

Part of the LLWS can be traced back to surface winds, which
will be strong and gusty through the TAF period. Wind direction
will be slightly variable but from the southeast, with sustained
speeds of 20-25kts and gusts from 25-35+ knots. Have a feeling
that the models are underdoing wind speeds/gusts at the surface,
so wind increases may be coming in future updates.

Last thing- ~30% PoPs at JLN starting late Sunday afternoon. All
TAF sites can expect rain for sure Sunday night, though
confidence isn't particularly high that showers will start as
early as 21Z, thus the prob30. Another thing to monitor going
into Sunday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Camden
Hazardous weather outlook, Mar 23, 9:13 PM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
913 PM CDT Sat Mar 23 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250215-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
913 PM CDT Sat Mar 23 2024

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.

DISCUSSION...

Wind gusts over 30 mph will be possible late tonight in the
Springfield area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind gusts will increase on Sunday which will lead to elevated
and locally significant fire danger, especially east of
Springfield. Wind gusts will increase to between 30 to 45 mph by
Sunday night.

Widespread showers and thunderstorms arrive Sunday night through
Monday. No severe weather is expected at this time however brief
heavy rainfall will occur at times across south central Missouri.

Colder temperatures arrive next week with morning low temps at or
below freezing Tuesday through Thursday mornings. Those with
sensitive outdoor vegetation will need to take the proper
precautions.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 3:15 AM CDTRed Flag WarningSGFCamden, Maries, Miller, Morgan, Phelps, Pulaski and 1 more16 hr

Nearby

Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.